MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56231
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a left leg angiogram procedure with intervention, the flexor high-flex ansel guiding sheath was difficult to remove as it was not "backing-out" over the wire.Access was gained via the right groin targeting the patient¿s perineal artery.The patient did not have tortuous, calcified, or scarred anatomy.Upon removal of the sheath, resistance was felt.The physician attempted to put the dilator through the sheath, but it would not go through; however, it did allow the sheath to ¿loosen-up¿ and come across the bifurcation to be removed.A part of the sheath was flattened upon removal from the patient.The procedure was successfully completed with the device in question.A section of the device did not remain inside the patient.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation = lead tech.H3: device evaluated by manufacturer = device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a left leg angiogram procedure with intervention, the flexor high-flex ansel guiding sheath was difficult to remove as it was not "backing-out" over the wire.Access was gained via the right groin targeting the patient¿s perineal artery.The patient did not have tortuous, calcified, or scarred anatomy.Upon removal of the sheath, resistance was felt.The physician attempted to put the dilator through the sheath, but it would not go through; however, it did allow the sheath to ¿loosen-up¿ and come across the bifurcation to be removed.A part of the sheath was flattened upon removal from the patient.The procedure was successfully completed with the device in question.A section of the device did not remain inside the patient.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection and dimensional verification were conducted as well.The complaint device was returned to cook for investigation.The sheath was flattened/compressed twenty-five centimeters from the hub and extending approximately one centimeter from the distal tip.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the complaint lot or subassembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, returned device, and complaint file suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded component failure contributed to this incident.The user experienced trouble during removal of the sheath and tried to reinsert the dilator, but the sheath would not allow the dilator to insert.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19766921
Report Number1820334-2024-00969
Device Sequence Number12906235
Product Code DYB
UDI-Device Identifier00827002562318
UDI-Public(01)00827002562318(17)270430(10)16034029
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56231
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL0-HC
Device Lot Number16034029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
035 ZIP WIRE; COOK ADVANCE 18LP 6MM X 10CM ANGIOPLASTY BALLOON; COOK ROADRUNNER EXTRA SUPPORT WIRE; MERIT RIM CATHETER; SPECTRANETICS LASER CATHETER
Patient SexFemale